It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Asthma Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-07-2011, 01:41 PM   #1
Senior Member
(female)
 
Join Date: Feb 2010
Location: Toronto, On, Canada
Posts: 103
klynn1960 HB Userklynn1960 HB User
Too many side effects from prednisone!!

I am on my 4th round of prednisone since the beginning of November and I feel like I am never going to get a good sleep. I find my mood changes are terrible and I am trying to lose weight but I am always hungry and cannot exercise because of being short of breath, coughing, chest tightness and wheezing.

Can anyone relate to this.
I am still trying to get my insurance company to approve xolair but they are
taking their time.

 
The following 2 users give hugs of support to: klynn1960
andyand (02-16-2011), bl0ndie2 (02-25-2011)
Sponsors Lightbulb
   
Old 02-07-2011, 04:36 PM   #2
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,376
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Too many side effects from prednisone!!

Prednisone is basically an evil drug. "Hi, your immune system is trying to kill you, so we're going to whack it with a huge hammer until it stops doing that." Give in to the munchies and you gain weight, resist them and turn into a psycho.

How are you doing at controlling triggers? Do you know why you are still flaring?

 
Sponsors Lightbulb
   
Old 02-09-2011, 12:29 AM   #3
Member
(male)
 
Join Date: Jun 2010
Location: USA
Posts: 89
branfeld HB Userbranfeld HB User
Re: Too many side effects from prednisone!!

This'll probably sound weird, but my side effects from prednisone are no appetite and not sleeping. It's kind of the opposite for most. I've found caffeine helps for me. I end up drinking a lot of mt dew. Sometimes I switch to diet so I'm not just chugging empty calories.

 
Old 02-13-2011, 05:43 PM   #4
Newbie
(female)
 
Join Date: Jan 2011
Location: USA
Posts: 9
countrykidd12 HB User
Re: Too many side effects from prednisone!!

I HEAR YOU!! i have bronchitis and asthma at the moment and was put on Prednisone and im only on day 4 and am going crazy. I am bouncing off the walls all the time and can only sleep if i take my cough medicine. If you find any way to calm down these side effects please let me know!! Thanks and if i find anything ill let you know!

 
Old 02-25-2011, 09:00 AM   #5
Junior Member
(female)
 
Join Date: Feb 2011
Location: New Zealand
Posts: 14
bl0ndie2 HB User
Re: Too many side effects from prednisone!!

Hi - I just joined because last weekend my friend and I were talking about our mothers who were both on prednisone. The similarities were amazing, they both drank alcohol + took the drug for years , and both exhibited the same kind of behaviour.

My mum was two different ppl , one outside the house and then a completely different person at home. She was lazy, overweight, moody, sometimes v violent (which got worse as she got older ) and definitely wouldn't exercise ( not even to go to the letterbox ).

For the love of God try and get healthy some other way, this drug is no good. The fact you are feeling this way is going to have more effects on your health.

Try and push yourself, and fight to get the drug you need.

Best of luck - Nicky

 
Old 02-25-2011, 09:02 AM   #6
Junior Member
(female)
 
Join Date: Feb 2011
Location: New Zealand
Posts: 14
bl0ndie2 HB User
Re: Too many side effects from prednisone!!

My mum eventually had all sots of problems like shingles, breast cancer, then what finally killed her was an auto-immune disease like AIDS ( but wasnt ) it was her body attacking back even more.

 
Old 03-09-2011, 04:04 AM   #7
Newbie
(female)
 
Join Date: Mar 2011
Location: Phoenix, AZ USA
Posts: 1
hcmom HB User
Re: Too many side effects from prednisone!!

I was put on prednisone because I have this mysterious swollen tongue situation happening (the dr. thinks it's my allergies). I was put on 80mg a day and after two days, I was in extreme pain in my lower back, hips and down my legs. I called my dr. and he suggested I cut the dose in half, and for the past couple of days, the pain is gone. But last night I woke drenched in sweat and feeling woozy. Tonight (or I should say early this morning), I woke with a hot flash and sweating, but it wasn't just a flash. It wouldn't stop!! I called my dr. and he said it could be the prednisone, but that he wants to see me today to do some blood work. He said if it was too uncomfortable, to go to the ER. So... I called the paramedics. I felt embarrassed, but after an hour of my upper body feeling like my skin was covered in Icy/Hot, I was a little freaked out. The paramedics took my vitals and everything checked out ok. So I opted not to go to the hospital. The feeling has just started to subside after over two hours. I am starting to really regret taking prednisone... Has anyone had this icy/hot feeling from taking prednisone?

 
Old 03-13-2011, 11:44 AM   #8
Junior Member
(male)
 
Join Date: Dec 2009
Location: San Jose, CA, USA
Posts: 35
RonB1111 HB User
Re: Too many side effects from prednisone!!

Hcmom, you mentioned "swollen tongue situation". Has your doctor evaluated you for a condition called angioedema? You can google it for more info, but it is basically a tissue swelling, often in the face or mouth, and it can extremely serious if it is in the tongue because it blocks airflow. I was diagnosed years ago - many doctors have no idea it even exists and I was referred to numerous doctors over a 2 month period until my allergist finally diagnosed it as angioedema. Parts of my lips would swell and would last anywhere from 1 to 12 hours and we never found the trigger. It's been a couple years since my last episode and the treatment is daily antihistimines until I go at least 1 month without symptoms. Anti-Inflamitory pills like aleve just make it worse and the doctor told me not to take them. I also have an Epi-pen (an auto-injector of adrenalin) in case it occurs in my mouth or tongue and I need an extra 10 minutes until paramedics arrive. I wasn't on prednisone or inhaled steroids at that time, but I'd worry now that if my angioedema recurrs while I'm on steroids, the steroids may make the angioedema worse since they are an anti-inflamitory.

I have used prednisone extensively over the past 2 years and hate it. I haven't experienced the icy/hot feeling but everyone can have different side effects - my worst ones included severe sleep disruption, weight gain, and cataracts.

Please don't change any medication without your doctor's ok, but make sure your doctor at least knows what andioedema is so he's able to either rule it in or out as a cause of your swollen tongue.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:04 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!